Last updated on October 9, 2021
Nurofen Forte Express contains ibuprofen, which belongs to a group of non-steroidal anti-inflammatory drugs (NSAIDs). Nurofen Forte is a medicine with an analgesic, anti-inflammatory and antipyretic effect.
Indications: Mild to moderate pain. Dysmenorrhea (painful menstruation). Fever.
Do not take Nurofen Forte:
– if you are allergic to ibuprofen or any of the other ingredients of this medicine;
– if you have previously had hypersensitivity reactions (e.g. asthma, angioedema, bronchospasm, rhinitis or hives), which have been associated with using acetylsalicylic acid or another non-steroidal anti-inflammatory drug;
– if you have had a severe or recurrent gastrointestinal ulcer/haemorrhage (two or more distinct ulceration or bleeding events) or perforation;
– if you have suffered from a gastrointestinal haemorrhage or perforation as a result of using non-steroidal anti-inflammatory substances in the past;
– if you have conditions that may cause/enhance bleeding;
– if you have severe kidney, liver or heart impairment;
– during the third trimester of pregnancy.
Ingredients: The active substance is ibuprofen. One tablet contains 400 mg of ibuprofen. The other ingredients are croscarmellose sodium, sodium lauryl sulphate, sodium citrate, stearic acid, colloidal anhydrous silica, carmellose sodium, talc, dried acacia, sucrose, titanium dioxide, macrogol 6000, purified water, Opacode-S-1-15094 red (shellac, red iron oxide, propylene glycol, ammonium hydroxide and simeothicone).
How to take Nurofen Forte Express:
For oral and only short-term use. The tablets must be swallowed with a sufficient amount of liquid.
Adults and children above the age of 12
Short-term pain and fever: 400 mg (1 tablet), then 1 tablet every 4 hours as required. Do not take more than 3 tablets (1,200 mg) a day.
Treatment of dysmenorrhea (painful menstruation): 400 mg (may be repeated in 6–8-hour intervals).
Migraine: when the first symptoms occur, take 400–800 mg (a maximum of 1,200 mg a day).
Nurofen Forte is not suitable for children under the age of 12 due to the high levels of the active substance.
The tablet must be taken preferably during or after a meal.
Elderly: severe side effects are more likely to occur in the elderly. Use the minimum effective dose for the shortest possible time.
Children and adolescents: talk to a doctor if children or adolescents need to take this medicine for more than 3 days or if they feel worse.
In order to reduce side effects, use the minimum effective dose for the shortest possible time required to control the symptoms. Talk to your doctor if you need to take the medicine for more than 5 days or if you feel worse.
Storage. Do not store at a temperature higher than 25 ºC / 77 °F. Store in the original package in order to protect from moisture. Keep this medicine out of the sight and reach of children. Do not use after the expiry date which is stated on the package. The expiry date refers to the last day of that month.
Possible side effects
Like all medicines, this medicine can cause side effects, although not everybody gets them.
Immune system disorders:
Uncommon: hypersensitivity reactions with hives and itching.
Very rare: severe hypersensitivity reactions. The symptoms may include swelling of the face, tongue or throat; breathing problems; tachycardia; drop in blood pressure. Worsening of asthma and bronchospasm.
Patients with autoimmune disorders (such as systemic lupus erythematosus, systemic connective tissue disease) treated with ibuprofen have developed single symptoms of aseptic meningitis, such as stiff neck, headache, nausea, vomiting, fever and disorientation.
Psychiatric disorders:
Unknown: depression, hallucinations, confusion.
Cardiac disorders:
Unknown: heart failure and swelling.
Gastrointestinal disorders:
Uncommon: stomach pain, indigestion and nausea.
Rare: diarrhoea, flatulence, constipation and vomiting.
Very rare: peptic ulcer, perforation, gastrointestinal haemorrhage, which may be lethal, especially in the elderly. Ulcerative stomatitis, gastritis and pancreatitis.
Unknown: ulcerative colitis and worsening of Crohn’s disease.
Nervous system disorders:
Uncommon: headache.
Very rare: aseptic meningitis.
Unknown: dizziness, paraesthesia, drowsiness.
Renal disorders:
Very rare: acute renal impairment, papillary necrosis, especially in the case of long-term use.
Unknown: various forms of nephrotoxicity, including interstitial nephritis and nephrotic syndrome.
Hepatic disorders:
Very rare: liver disorders.
Unknown: abnormal hepatic function, hepatitis, jaundice.
Blood and lymphatic system disorders:
Very rare: haematological disorders (anaemia, leukopenia, thrombocytopenia, neutropenia, pancytopenia, agranulocytosis, aplastic anaemia and haemolytic anaemia). Initial symptoms: fever, sore throat, superficial mouth ulcers, flu-like symptoms, severe fatigue, unexplained bleeding and bruises.
Skin and subcutaneous tissue disorders:
Uncommon: various skin rash.
Very rare: severe skin reactions.
Unknown: photosensitivity.
A severe skin reaction called DRESS may occur. The symptoms of DRESS are skin rash, fever, swelling of the lymph nodes and an increase in the number of eosinophils (a type of white blood cells).
Eye disorders:
Unknown: optic neuritis and visual disturbance.
Ear and balance disorders:
Unknown: impaired hearing, tinnitus and vertigo.
Be First to Comment